MAUDE Adverse Event Report: CAREFUSION NON-VENTED BLOOD SET

CAREFUSION NON-VENTED BLOOD SET
Model Number 2478-0000
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product will be returned per customer.The customer complaint could not be confirmed because the product was discarded and not returned for failure investigation.The root cause of this failure was not identified.
 
Event or Problem Description
The customer reported that the patient was to receive one unit of prbc and that shortly after the initiation of the transfusion, the blood began to bubble out of the top of the drip chamber.There was no report of patient harm.
 
Event or Problem Description
The customer reported that the patient was to receive one unit of prbc and that shortly after the initiation of the transfusion, the blood began to bubble out of the top of the drip chamber.There was no patient harm.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The picture provided by the customer shows that the pvc tubing was leaking blood from the drip chamber blood filter top cap, confirming the report.The root cause of this failure was not identified.
 
Event or Problem Description

Brand Name
NON-VENTED BLOOD SET
Common Device Name
BLOOD SET
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key7851359
Report Number9616066-2018-01587
Device Sequence Number11182282
Product Code FPA
UDI-Device Identifier10885403235122
UDI-Public10885403235122
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K894842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2020
Device Model Number2478-0000
Device Catalogue Number2478-0000
Device Lot Number17125221
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date09/06/2018
Supplement Report FDA Received Date09/11/2018
09/28/2018
12/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8015,8100, THERAPY DATE (B)(6) 2018
Patient Age36 YR
Patient Weight100